Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had itchiness with application of Sporanox on ringworm. Can benadryl be taken for itchy discomfort?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Wed, 4 Dec 2013 in Skin Hair and Nails
Question: My son is 22 and had what the doctor said was ringworm on his forearms. He was prescribed 200mg Sporanox once daily. This afternoon, he complained of itching and he has a few spots on his skin. The doctor advised (through voicemail msg) discontinuation of the Sporanox, but didn't suggest anything for the itchy rash. Can he take Benadryl for the itching discomfort until the med gets out of his system?
doctor
Answered by Dr. Geetika Paul 34 minutes later
Brief Answer: Drug rash : antihistamines for control. Detailed Answer: Hi, I understand your concern regarding your son's skin problem and I hope I will be able to help you in the same. Your son seems to have developed a drug rash. Now most important is the discontinuation of the drug. Next he might need a course of antihistamines. Benadryl would surely help but make sure to give it in adequate dose. In adults , the dose has to be repeated three to four times a day. In addition, topical application of calamine lotion over the affected areas twice a day will help in relieving the associated discomfort. He might need this treatment for some three to five days but if inspite of treatment the skin lesions continue to appear or increase, then you should see the treating doctor or a dermatologist soon as in severe cases oral steroids have to be started. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Rash

doctor1 MD

Good evening, I had a recent bout of what my GP described as gastro virus. Symptoms were bloating , severe cramping with constant burping and flatulence . No vomiting or diarrhoea. I had feverish feelings but no high temp. This lasted for 4 days and is thankfully almost gone. The day I went to my GP (4th day) I was developing a rash on my face and forehead . I thought it might be the stress of the previous days and nights. My GP didnt have an opinion. This has gotten somewhat worse. It is not itchy but has a burning sensation and very noticeboard. I was wondering if this might be an after effect of my stomach ailment or something else. I have been applying a mild moisturiser with no effect as yet. Thank you for any advice.

doctor1 MD

Hello, Dr. Grief. For the past 5 or 6 weeks, I have been experiencing strange rashes on certain parts of my body. I am currently taking Lialda for an inflammatory bowel condition. I ve been taking it for a bout 21/2 years. It usually goes and comes, but recently, (for about 4 days), it has appeared in the inside of my elbow bend in both arms. I took Benedryl gfor a few days, but it didn t seem to help. Then I tried the proverbial creams, with no help. I intend to make a visit to my gastrologist in another week. Do you have any advice on this type of skin rash? Jeanette F.

doctor1 MD

I have been getting dizziness in the mornings 3 or 4 times over the past month. I just got my blood pressure checked out and I am 143 over 92. I am at least 40 pounds overwieght. Additionally, I have developed some kind of rash around my neck, upper torso and forearms.

doctor1 MD

hi, i m Soumen. from last 5 month i m suffering from stomach problem. as per test report it is due to fatty leaver and bacterial infection . doctor prescribed antacid gel and 2 tablets. So I start taking it. I am taking those medicine from last 3 month. in last 20 days back i found that during swallow something is stuck in my left side of neck. i rush to doctor. Doctor suggest to take advise from ENT specialist . ENT specialist told it may be due to allergic reaction due to pills or acid discharge. he gave 7 days medicine. now 7 days also going to complete today. Now also i m feeling uncomfortable in my neck area. i insert my finger in to lower part of tongue i found few pimple kind of rashes had been generated. and my lower part of tongue also feeling some pain.

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem